MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZISV6-35-125-6-120-PTX
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Occurrence: during stent placement the thumbwheel jammed, when the dr tried to force it, that is when it snapped.It was 50% deployed.Then the dr.Tried pulling it, and that is when it deployed, the stent was elongated.No additional steps were needed and no harm to patient.Patient outcome: no patient impact reported sg 15feb2024 patient/event info - notes: 3.32 are images of the device or procedure available? no 3.33 at what stage of the procedure did the complaint occur? stent placement.3.34 details of access sheath used (name, fr size, length)? terumo destination 7fr 45cm 3.35 what was the target location for the stent? distal sfa 3.36 was the product inspected for kinks or damage before use? yes 3.37 was the device used percutaneously? yes 3.38 was the device flushed through both flushing port before the procedure, as per ifu? yes 3.39 was pre-dilation performed ahead of placement of the stent? yes with a 5mm sterling balloon.3.40 was post-dilation performed after the placement of the stent? yes 3.41 details of the wire guide used (name, diameter, hyrdophyllic)? terumo.018 glidewire advantage 3.42 did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered 3.43 was resistance encountered when advancing the wire guide to the target location? yes 3.44 was resistance encountered when advancing the delivery system to the target location? no 3.45 how did the physician deal with this resistance? after crossing the occlusion the dr pre-dilated the area with a 5 mm balloon 3.46 was the approach ipsilateral or contralateral? contralateral ¿ if contralateral, was the bifurcation angle steep? unknown 3.47 did the tip of the delivery system cross the target location? yes 3.48 was the delivery system tracked around a tight angle in the patient anatomy? yes 3.49 was the delivery system damaged/kinked/twisted during deployment? not on the inside, but the outside the thumbwheel was broken while the dr was rolling it back.3.50 was the handle pulled towards the hub during deployment? no 3.51 was the delivery system pushed during deployment? yes 3.52 was the stent deployed smoothly / without resistance? no ¿ if no, please detail any difficulty experienced during deployment: sfa stent stuck, there was resistance.3.53 what artery was the stent placed in? sfa 3.54 was the stent fully deployed from the delivery system prior to removal of the delivery system? no 3.55 did the patient have any pre-existing conditions? yes ¿ if yes, please specify:tortuous iliac, calcium in sfa, 3.56 did the patient require any additional procedures as a result of this event? no 3.57 what intervention (if any) was required? none 3.58 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a 3.59 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.This file was opened in response to a complaint from (b)(6), on the (b)(6) 2023, stating that ¿the thumbwheel jammed¿.The zisv6-35-125-6-120-ptx device of lot number c2131236 involved in this complaint was returned for evaluation, without its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on (b)(6) 2024.Visual inspection: red safety button observed to be pressed upon return.Severe curvatures noted on the delivery system.Kink observed on delivery system approximately 57.5cm from the strain relief.Crinkling observed on delivery system approximately 28.5cm to 38cm from the distal end of the white tip.Functional inspection: unable to flush device due to biological matter observed.0.035" inch wireguide unable to advance through white tip due to biological matter observed.From complaint reported, it is known that the stent was already deployed.Equipment used: ruler ipe0504-4.Calipers ipe0290.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for (b)(6) did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Pull occurrence report instructions for use and/label: there is evidence to suggest that the customer did not follow the label.According to additional questions provided, an incorrect size 0.018-inch wire guide was used.The device ifu0118 states that ¿"to ensure that the system is adequately supported, introduce a 0.035 inch (0.89 mm) diameter wire guide.".Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of user error can be attributed the use of an incorrect size wire guide.According to additional information contained within the file, an incorrect size 0.018-inch wire guide was used.The device ifu0018 states that ¿to ensure adequate support of the system, introduce a 0.89 mm (0.035 inch) wire guide¿.This incorrect size wireguide would have provided insufficient support for the device during advancement and led to the series of events described in the complaint.The complaint description states that ¿during stent placement the thumbwheel jammed, when the dr tried to force it, that is when it snapped.It was 50% deployed.Then the dr.Tried pulling it, and that is when it deployed¿.As per engineering input, ¿an 0.018¿ wire guide would provide insufficient support for the ptx device and potentially lead to kinking along the delivery system which cause retraction to stop, jam the thumbwheel and stop deployment¿.User/use related complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/ correction: for all complaints a recommended action will be to continue to monitor for similar events.Summary of investigation: this file was opened in response to a complaint from (b)(6), on the (b)(6) 2023, stating that ¿the thumbwheel jammed¿.Confirmed quantity of (b)(4) reported used.According to the initial reporter, the patient did not experience adverse effects due to this occurrence.A definitive root cause of user error was determined.According to the information contained within the file, an incorrect size 0.018-inch wire guide was used.The device ifu states that ¿to ensure adequate support of the system, introduce a 0.89 mm (0.035 inch) wire guide.¿.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 24-jul-2024.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18886259
Report Number3001845648-2024-00092
Device Sequence Number3074696
Product Code NIU
UDI-Device Identifier10827002384825
UDI-Public(01)10827002384825(17)251102(10)C2131236
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2025
Device Catalogue NumberZISV6-35-125-6-120-PTX
Device Lot NumberC2131236
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/15/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale